Candesartan side effect: Candesartan... - British Heart Fou...

British Heart Foundation
14,295 members9,213 posts

Candesartan side effect

pablojack
pablojack
3 Replies

Candesartan has shrunk my enlarged left ventricle but also reduced my GFR from 82 to 64 despite reducing the dosage of the ARB from 32mg to 16mg. Should I reduce this again risking detrimental heart effects or change the ARB. Obviously I will ask GP/cardiologist this question when I see them. Meantime I am interested in other cardiomyopathy experience.

3 Replies
oldestnewest
Lezzers

My husband takes candesartan and he's eGFR is 60,it's been that for a couple of years and it's within guidelines. I don't think you have anything to worry about, presumably you're having regular blood tests.

Reply
pablojack
pablojack
in reply to Lezzers

Thanks for your response. I hope your husband continues to do well.

Until starting candesartan my GFR was around 90. I was supposed to titrate C to 32mg for maximum effect. However that lowered GFR. Now 24mg has the same effect. I will reduce now to 16mg while awaiting another blood test and GP appointment. This may correct GFR but maybe also result in left ventricular enlargement which is not so easy to detect. My GP doesn't want my GFR to remain at 60 which he regards as the minimum target.I guess only the cardiologist can give a definitive answer.

1 like
Reply
Lezzers
Lezzers
in reply to pablojack

I once asked my husbands nurse about meds being detrimental to the kidneys, she replied we can do things with the other organs!! I didn't ask what as the implication was the heart is more important. I wouldn't recommend reducing your dosage without speaking to medical team first.

1 like
Reply

You may also like...